Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 12, 2009, 4:55 AM CST. It took effect at Jan 13, 2009, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 4:55 AM CST (10:55 UTC)
- In effect from
- Jan 13, 2009, 12:00 AM CST
- Expired
- Jan 13, 2009, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
546 WHUS73 KGRB 121055 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CST MON JAN 12 2009 ...WINDY CONDITIONS EXPECTED TONIGHT INTO TUESDAY... .A LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION TONIGHT INTO TUESDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM LATE TONIGHT... AND CONTINUE INTO TUESDAY. LMZ541>543-121900- /O.UPG.KGRB.GL.A.0001.090113T0600Z-090113T1800Z/ /O.NEW.KGRB.SC.Y.0002.090113T0600Z-090113T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 455 AM CST MON JAN 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE TONIGHT... AND CONTINUE INTO TUESDAY. ALTHOUGH THERE IS A LIMITED FETCH WITH THIS WIND DIRECTION...WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. AREAS OF FREEZING SPRAY WILL ALSO LIKELY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
3 follow-up statements
728 WHUS73 KGRB 122145 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CST MON JAN 12 2009 ...WINDY CONDITIONS EXPECTED TONIGHT INTO TUESDAY... .A LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION TONIGHT INTO TUESDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM LATE TONIGHT...AND CONTINUE INTO TUESDAY AFTERNOON. LMZ541>543-130545- /O.CON.KGRB.SC.Y.0002.090113T0600Z-090113T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 345 PM CST MON JAN 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY. NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE TONIGHT... AND CONTINUE INTO TUESDAY. ALTHOUGH THERE IS A LIMITED FETCH WITH THIS WIND DIRECTION...WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. AREAS OF FREEZING SPRAY WILL ALSO LIKELY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
233 WHUS73 KGRB 130319 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CST MON JAN 12 2009 ...WINDY CONDITIONS EXPECTED TONIGHT INTO TUESDAY... .A LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION TONIGHT INTO TUESDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM LATE TONIGHT...AND CONTINUE INTO TUESDAY AFTERNOON. LMZ541>543-131130- /O.CON.KGRB.SC.Y.0002.090113T0600Z-090113T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 919 PM CST MON JAN 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY. NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KNOTS LATE TONIGHT...AND CONTINUE INTO TUESDAY. ALTHOUGH THERE IS A LIMITED FETCH WITH THIS WIND DIRECTION...WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. AREAS OF FREEZING SPRAY WILL ALSO LIKELY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
065 WHUS73 KGRB 131614 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 AM CST TUE JAN 13 2009 ...BRISK WINDS SUBSIDING... .A DEPARTING STORM SYSTEM EAST OF WISCONSIN WILL LOOSEN ITS GRIP OVER THE AREA THIS AFTERNOON. IN TURN...THE PRESSURE GRADIENT WILL SLOWLY WEAKEN...AS THE BRISK NORTHWEST WINDS SLOWLY SUBSIDE. LMZ541>543-132100- /O.CON.KGRB.SC.Y.0002.000000T0000Z-090113T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1014 AM CST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 25 KTS...WILL SLOWLY EASE TO 1O TO 20 KTS LATER THIS AFTERNOON...AS WAVES SUBSIDE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 4:33 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 12, 4:33 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 433 AM CST MON JAN 12 2009 .SHORT TERM...TODAY THROUGH TUESDAY...MAIN FCST CONCERNS ARE SNOWFALL AMOUNTS WITH THE CLIPPER SYSTEM THIS AFTERNOON AND EVG...THEN COLDER TEMPS AND WIND CHILLS LATE TONIGHT INTO TUESDAY. MODELS HAVE TRENDED SLOWER AND FARTHER SOUTH WITH THE CLIPPER SYSTEM... DUE TO CONTINUED AMPLIFICATION OF THE UPPER RIDGE OVER THE EASTERN PACIFIC. HAVE PULLED POPS COMPLETELY FROM MOST OF THE CWA FOR THIS MORNING...AND LOWERED THEM CONSIDERABLY OVER OUR EASTERN COUNTIES FOR THIS AFTERNOON. IT IS POSSIBLE THAT IT MAY NOT SNOW UNTIL EARLY EVG IN THE EASTERN FOX VALLEY AND LKSHR AREAS...DUE TO LINGERING DRY AIR IN THE LOWER ATMOSPHERE. WILL CARRY LIKELY POPS OVER MOST OF N WI...AND CATEGORICAL FOR OUR SOUTHERN COUNTIES TONIGHT. TOTAL ACCUMS OF 1-2 INCHES NORTH...2-3 INCHES SOUTH LOOK REASONABLE. LAKE ENHANCEMENT OVER VILAS COUNTY WILL LIKELY RESULT IN LOCALLY HIGHER AMOUNTS THERE...PERHAPS AROUND 4 INCHES. DRIER AIR CROSSING WSTRN LK SUPERIOR LATER TONIGHT SHOULD LIMIT ACCUMS LATE TONIGHT INTO TUESDAY MORNING. WITH THE CLIPPER SYSTEM AND ASSOCIATED STG ISALLOBARIC GRADIENT PASSING FARTHER SOUTH THAN EARLIER EXPECTED...WINDS ARE NOT EXPECTED TO BE AS STG AS EARLIER THOUGHT. EVEN SO...WOULD STILL EXPECT SOME BLOWING AND DRIFTING SNOW TO OCCUR ALG THE LKSHR OVERNIGHT. TEMPS WILL PLUMMET TONIGHT AS ARCTIC AIR POURS INTO THE RGN. HOWEVER...THE TEMPERATURE FALL WILL BE LIMITED BY LINGERING CLOUD COVER. BEST CHC OF CLEARING SKIES WILL BE OVER CNTRL WI LATE...SO WILL HAVE THE COLDEST TEMPS THERE. IN GENERAL...WENT 3-5 DEGREES COLDER THAN GUIDANCE FOR MIN TEMPS...RANGING FROM THE SINGLE DIGITS ABOVE ZERO ALONG THE LKSHR TO AROUND 10 BELOW ZERO IN OUR FAR SW CWA. BEST BET FOR WIND CHILLS BLO -25 (ADVISORY CRITERIA) IS ACROSS OUR WSTRN TIER OF COUNTIES...SO HAVE ISSUED A WIND CHILL ADVISORY THERE. IF CLEARING OCCURS EARLIER OR FARTHER EAST THAN EXPECTED...THE ADVISORY MAY NEED TO BE EXPANDED EAST WITH SUBSEQUENT FCSTS. ANY LINGER LK-EFFECT WILL TAPER OFF OVER VILAS COUNTY BY TUES AFTERNOON. MOSTLY SUNNY SKIES ARE EXPECTED OVER MOST OF THE FA. DIURNAL TEMP RISE WILL LIKELY ONLY BE 5-8 DEGREES...SO A FEW PLACES IN NC/C WI MAY NOT REACH ZERO ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. TIMING THE STARTING AND ENDING TIMES OF THE NEXT SNOW-PRODUCING SYSTEM...LAKE EFFECT IN THE NORTH AND COLD TEMPERATURES ARE THE MAIN CONCERNS THROUGH THE END OF THE WORK WEEK. THE MAIN FEATURE OVER MUCH OF THE CONUS WILL BE AN UPPER LEVEL TROUGH. A SHORT WAVE MOVING THROUGH THE MAIN TROUGH...AND A CLIPPER SYSTEM AT THE SURFACE ARE EXPECTED TO BRING SNOW TO THE FORECAST AREA LATE TUESDAY NIGHT. HELD OFF ANY MENTION OF SNOW UNTIL AFTER MIDNIGHT SINCE THE 00Z AND 06Z NAM AND 00Z GFS KEEP ANY QPF IN WESTERN WISCONSIN THROUGH 06Z WEDNESDAY AND THE 21Z SREF POPS...ALTHOUGH THEY INCREASE A BIT 03Z-06Z...WERE NOT ALL THAT HIGH. HAVE SLIGHT CHANCE POPS OVER DOOR COUNTY...OTHERWISE CHANCE POPS IN THE EAST AND LIKELY POPS IN CENTRAL WISCONSIN. SYSTEM SNOW WILL BEGIN TO DEPART THE AREA WEDNESDAY EVENING...BUT LAKE EFFECT SNOW SHOWERS IN THE NORTH ARE POSSIBLE BY THEN WITH 850MB TEMPERATURES OF -22C OR COLDER OVER WESTERN LAKE SUPERIOR. WIND DIRECTION SHOULD BE MOST FAVORABLE AROUND 00Z THURSDAY...THEN WINDS BACK AND SURFACE TO 850MB SHEAR INCREASES. IT APPEARS THAN ANY LAKE EFFECT SHOULD BE DONE BY 00Z FRIDAY SO THE FORECAST IS DRY FOR THURSDAY NIGHT. GUIDANCE TEMPERATURES WERE WELL BELOW NORMAL ON THE 00Z MEX. SO FORECAST TEMPERATURES ARE BELOW 00Z MEX SINCE GUIDANCE DOES NOT DO WELL DURING COLD OUTBREAKS. AND FLOW ALOFT WILL BE STRAIGHT OUT OF THE NORTHWEST TERRITORIES. && .AVIATION...PATCHY MVFR CIGS OVER CNTRL WI SHOULD GRADUALLY DISSIPATE THIS MORNING. EXPECT CIGS/VSBYS TO LOWER TO MVFR/IFR THIS AFTERNOON/EVG AS SNOW DEVELOPS FROM WEST TO EAST. && .MARINE...HAVE OPTED TO ISSUE A HIGH END SMALL CRAFT ADVISORY FOR LATE TONIGHT AND TUESDAY. THE CLIPPER SYSTEM IS TRACKING A BIT FARTHER SOUTH THAN EARLIER EXPECTED...SO THE WINDS ARE NOT EXPECTED TO BE AS STG AS EARLIER ANTICIPATED. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY FOR WIZ005-010-018-030-035-036-045. && KIECKBUSCH/MG
Hazardous weather outlook, Jan 11, 3:14 PM CST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CST SUN JAN 11 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 314 PM CST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY TWO SEPARATE LOW PRESSURE SYSTEMS OR CLIPPER SYSTEMS ARE FORECAST TO AFFECT THE REGION THIS WEEK AND BRING THE POTENTIAL FOR ACCUMULATING SNOW. EACH CLIPPER SYSTEM WILL ALSO BE FOLLOWED WITH A SURGE OF COLD ARCTIC AIR ON BLUSTERY NORTH WINDS. THE FIRST LOW PRESSURE AREA WILL BRING 1 TO 3 INCHES OF SNOW TO MUCH OF THE REGION FROM MONDAY AFTERNOON INTO MONDAY EVENING. LATER MONDAY NIGHT INTO TUESDAY MORNING BLUSTERY NORTH WINDS WILL COMBINE WITH SUBZERO TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 25 BELOW TO 40 BELOW ZERO RANGE. WINDS GUSTING TO 40 MPH OVER DOOR COUNTY MONDAY NIGHT...MAY PRODUCE BLOWING AND DRIFTING SNOW. A SECOND CLIPPER SYSTEM WILL BRING ANOTHER COUPLE INCHES LATE TUESDAY NIGHT INTO WEDNESDAY FOLLOWED BY YET ANOTHER SURGE OF ARCTIC AIR WITH DANGEROUSLY COLD WIND CHILLS LASTING FROM WEDNESDAY NIGHT INTO EARLY THURSDAY. EVEN THOUGH WINDS DIMINISH...THE COLD AIR MASS WILL LINGER FOR THE REMAINDER OF THE WORK WEEK. THE COLD NORTHWEST WINDS MOVING OVER THE WARMER WATERS OF LAKE SUPERIOR MAY ALSO PRODUCE A LENGTHY PERIOD OF LAKE EFFECT SNOW SHOWERS ACROSS NORTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-121200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 314 PM CST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A GALE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT INTO TUESDAY MORNING. GALE FORCE GUSTS TO 40 KNOTS ARE POSSIBLE AS ARCTIC AIR POURS INTO THE REGION IN THE WAKE OF A DEPARTING CLIPPER SYSTEM. MPC/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:41 AM CST | Wind Chill Advisory | GRB | Forest, Langlade, Lincoln, Marathon, Menominee, Oneida and 6 more | 31 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.